MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7211
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in mildly tortuous and moderately calcified mid left main and left anterior descending (lad) artery.A 4.00mm x 8mm nc emerge balloon catheter was advanced for dilatation, however, during the procedure the shaft kinked and when the device was removed, a fracture was noted 10cm into the balloon.Another nc emerge balloon was used.A 8 x 4.00 promus elite mr drug-eluting stent was then introduced, but it became stuck in the guide catheter.When the device was pulled back, the stent was noted to be frayed.All devices were removed from the body and the procedure completed with another of the same stent.There were no patient complications.
 
Additional Manufacturer Narrative
The returned product consisted of an incomplete device return of an nc emerge mr balloon catheter.The device was microscopically and visually examined.A total length of 23.8cm was returned.There was shaft separation at the proximal end of the rapid port exchange which exposed the inflation lumen.There was blood and contrast in the inflation lumen and the balloon.There was blood in the guidewire lumen.The balloon was loosely folded which is indicative of balloon inflation, however, given the exposed inflation lumen there was no detection of balloon damage.The incomplete device return was missing the manifold, strain relief, entire hypotube, and a portion of the inflation lumen.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14255062
Report Number2134265-2022-05016
Device Sequence Number17486820
Product Code LOX
UDI-Device Identifier08714729846307
UDI-Public08714729846307
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2024
Device Model Number7211
Device Catalogue Number7211
Device Lot Number0028627048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale